# SDR 1SMA2021040501

- Difficulty date: April 5, 2021
- Submitted: April 5, 2021
- Operation: Air carrier
- Aircraft: N166CB
- Make and model: Piper PA-32-300
- Aircraft serial: 327440032
- Aircraft time: 11,249 hours
- Engine: Lyc IO540K1A5
- Engine time: 380 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker Cover
- Part number: 68795
- Condition: Leaking
- Location: Engine
- Part time: 380 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING A SCHEDULED VISUAL INSPECTION OF THE ENGINE, EVIDENCE OF OIL SEEPING FROM THE CYLINDER ROCKER BOX COVER AREA WAS DISCOVERED ON TWO CYLINDERS. USING SOAP BUBBLES AND AIR, OIL SEEP WAS ISOLATED TO SEVERAL SMALL PIN HOLES AROUND THE RAISED STAMPED AREA ON THE ROCKER BOX COVER WHERE "LYCOMING" IS STAMPED.  FURTHER INSPECTION WITH A 10X MAGNIFYING GLASS CONFIRMED THE STAMPED AREA TO HAVE SMALL HOLES/CRACKS DIRECTLY AROUND THE EDGES OF THE STAMPED LETTERING.
